Hello all, I'm quite new here and this is my first post. I was only diagnosed with lupus about 6 weeks ago (based on symptoms, history, bloods and family history of numerous autoimmune disorders) and wanted to wait until Christmas was out of the way before starting the hydroxy, in case I had a bad reaction.
I've had vague and numerous symptoms since I was about 21, after a particularly hideous episode of what I thought was sunstroke. I'm lucky, as I've had several periods when I've felt pretty much ok, but I'm struggling a bit at the moment, which is how I ended up getting sent to the rheumatologist.
So, now to my original question - has anyone found their symptoms initially got worse when they started hydroxychloroquine? I've only been taking it for just over 2 weeks. The first week I had no side effects at all, but this second week I've had a migraine (full aura, skull splitting headache, nausea, the works) every single day. In fact today it's not quite so bad, just a terrible headache. I've had more mouth ulcers too, my joints are very painful and I feel exhausted. I mean, I know they're all lupus symptoms anyway and I get them all at various times, but they just seem worse since I started the hydroxy.
I'm hoping this is my body throwing some sort of tantrum, before it settles down a bit and the hydroxy starts working to get my symptoms under control, but I suppose I'm a bit anxious in case this is all just indicating it doesn't suit me and I have to stop taking it?
Thanks for all the informative posts and the lovely, supportive atmosphere here. 👍🏼
Take care everyone :o)